Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

MC428

Member
  • Posts

    52
  • Joined

  • Last visited

Reputation

0 Neutral

1 Follower

  1. Start with a little background on myself - I'm no stranger to the site/boards but it has been a few years since I posted last. Like everyone else I was plagued with moderate/severe acne growing up. Eventually took a round of Accutane which only kept me clear for about six months are finishing it. Several months ago my Retin-A-Micro .04 gel and BP combination stopped working. I had the derm up me to .1% RAM and while it helped I was not happy with the side effects. So I decided to try the holi
  2. Actually, your 2.5 mg/day dosage is just below the upper limit (UL) for vitamin A (retinol, specifically), which is approximately 3 mg for both men and women. The upper limit is the point at which there exists a risk of system toxicity. In terms of RDA you're at about 3x. Now I'm not sure how much you know about nutrition, but the issue with vitamin A is that it is a fat-soluble vitamin, meaning that excess vitamin A accumulates in the fat cells. I personally feel that taking accutane long term,
  3. Actually, your 2.5 mg/day dosage is just below the upper limit (UL) for vitamin A (retinol, specifically), which is approximately 3 mg for both men and women. The upper limit is the point at which there exists a risk of system toxicity. In terms of RDA you're at about 3x. Now I'm not sure how much you know about nutrition, but the issue with vitamin A is that it is a fat-soluble vitamin, meaning that excess vitamin A accumulates in the fat cells. I personally feel that taking accutane long term,
  4. Hey everyone- So I haven't posted on here in at least a couple of years. This morning, while I was going through my skin care regimen, the acne.org message boards randomly popped into my head and I figured I'd give an update because I know when I was deciding on whether or not to take Accutane I found these types of posts very helpful. If I remember correctly, I finished my first course about 2-2.5 years ago. I ended up doing 40 mg/day for 6 months because of concerns of my OCD as well as joi
  5. I was just in bed but for some reason this board popped into my head and I had the sudden urge to provide an update - yes I'm a weirdo. And apparently it's been five months since I last updated - incredible how time flies. I'm happy to report that my skin looks great :-D. I started to get a little facial acne so I tried 2 months of differin...which sucks in my opinion. My face looked liked an oil slick. So I went back to the derm and asked to try retin-A. I was given RAM .04 gel and while I was
  6. So I'm about six and a half months post my first course of accutane and decided to use differin to keep some mild acne at bay. I've been using it for a couple of months now and while I'm satisfied with the job its doing, it's making my skin really shiny...and it's driving me nuts. Anybody else on differin noticed this? I'm thinking about switching to another retinoid..maybe tretinoin...any advice? Thanks.
  7. wow I just posted about this too. I took sotret @ 40 mg/month for six months. Just as I was coming off of it I experienced tinnitus and I also had some not so typical joint issues. If I ever take accutane again I'm going brand name.
  8. Hey all- I came across this article about how in a lot of cases generic drugs aren't the same as their brand name counterparts. It was even stated that Ranbaxy failed to report patient complaints from their generic version of accutane, which is Sortet. "According to hundreds of pages of documents Self obtained through the Freedom of Information Act, FDA inspectors would eventually find that Ranbaxy delayed telling regulators for months about impurities in its version of the epilepsy drug gabap
  9. So I finished my first course of accutane about four months ago. I've been getting some very mild acne - maybe a couple small pimples here and there - so I started Differin this past weekend to try and be proactive. I was hoping any initial breakout would be small..for obvious reasons....and I'm already starting to notice some very small pustules under my mouth. Has anybody used differin - or any topical retinoid - as maintenance after accutane and how did it work out? Thanks!
  10. So it's been about two months since my last post.....and about three since I finished my first course of tane......and everything is going pretty well. I'm still experiencing some degree of joint creaking/cracking but it isn't as bad as when I was on the tane and it has been slowlyyy subsiding. I'm also taking an HA supplement which could be doing the trick. As far as my acne goes, I've been acne free since stopping howeverrrrrrrrrrrrrrr I'm just recently starting to get some small breakouts aro
  11. The post I hoped I wouldn't have to make- I don't know if I'm being paranoid or not but I'm pretty sure the joint cracking is getting worse - not better. I mean I've been pretty active lately with the foot of snow that has fallen outside and I've been trying to convince myself that it's going to take time to get back to normal but I'm not really holding out any hope after reading the stories on here. I have my post-tane derm appointment on the 31st so I'll check with them but I'm not expecting
  12. Just thought I'd drop in and give an update- It's been about two weeks since I took my last pill. My lips only get mildly chapped now thanks to the New England winter and I only have to apply lip balm once a day...compared to every hour on the tane. I used-and still use-Carmex. It's really incredible. I recommend getting the small tin - it's so much easier to apply and you can get every last bit out of it. The tinnitus I started experiencing on the last day has almost (knock on wood) complete
  13. Thanks NoTan! I see that you are doing a second course-hope all goes well and your acne goes for good!
  14. Taking a break from all my hw, which I'll probably be up until 2 or 3 A.M. doing, and figured I'd post an update..... First Course: May something or other 2008 - 12/1/2008 DONE So finished my first course on Monday and I am currently clear - and have been for about a month, maybe more - with some noticeable redmarks on my face/back. I'm praying to god that my acne doesn't return so that I don't even have to think about doing a second course....I probably won't even if it does. With respect to
  15. Only 20 pills to go until I'm done with my course!
×